Wisconsin, 2016Flood in Wisconsin, March 17 to 21, 2016
March 17 to 21, 2016 · NWS MKX · 1 event in 1 county or zone
50 inches of rain fell in the Upper Wisconsin River Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Wisconsin River near Portage reached major flood stage after 2.00-2.50 inches of rain fell in the Upper Wisconsin River Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 17, 1:51 PM CST, 6 hours 39 minutes earlier.
Area forecast discussion, Mar 17, 1:51 PM CST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT THU MAR 17 2016
.TONIGHT AND FRIDAY...FORECAST CONFIDENCE...HIGH
STILL THINK THERE WILL BE A FEW SHOWERS FROM LATE THIS AFTERNOON AND
INTO TONIGHT AS A WEAK WAVE PUSHES THROUGH. BEST CHANCE LOOKS LIKE
NORTHEAST HALF OF THE FORECAST AREA WHERE MOISTURE WILL BE A BIT
DEEPER.
LOOKS DRY THROUGH MOST OF THE DAY FRIDAY...THOUGH A FEW LATE
AFTERNOON SHOWERS NOT OUT OF THE QUESTION IN THE SOUTHWEST LATE
AFTERNOON. EXPECTING A GOOD AMOUNT OF CLOUDS THROUGH THE DAY BASED
ON LATEST MODEL SOUNDINGS.
TEMPS WILL BE NEAR NORMAL VALUES FOR LATE WINTER TONIGHT/TOMORROW.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.
SUBTLETY IS THE PROBLEM DURING THIS PERIOD. WE REMAIN RATHER
CYCLONIC ALOFT WITH A WEAK SURFACE TROUGH LINGERING SOUTHWEST OF
MADISON. THIS WEAK CONVERGENCE BOUNDARY COULD BE THE FOCUS FOR
SOME LIGHT PRECIP FRIDAY NIGHT IN THAT AREA...DRY EVERYWHERE ELSE.
ON SATURDAY...THERE IS A LITTLE SHOVE NORTH WITH THE TROUGH AND
SOME MOISTURE AS A MID LEVEL WAVE RIPPLES ACROSS ILLINOIS AND FAR
SOUTHERN WISCONSIN. WE MIGHT SEE SOME ADDITIONAL MOISTURE ADDED BY
LAKE MICHIGAN WITH DELTA T/S AROUND 10 WITHIN AN EASTERLY FLOW.
ALL THIS COULD RESULT IN SOME LIGHT PRECIP CHANCES ACROSS SOUTHERN
WISCONSIN. TEMPERATURES WILL BE CLOSE TO THRESHOLDS FOR RAIN VS
SNOW...SO SOME MIXY STUFF IS POSSIBLE. LOW IMPACT GIVEN POPS AND
AMOUNTS EXPECTED.
.SATURDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE IS MEDIUM.
THE COLUMN LOOKS TO DRY OUT ENOUGH UNDER SURFACE HIGH PRESSURE
BUILDING IN TO JUSTIFY KEEPING THIS PERIOD PRECIP FREE. THE MID
LEVEL FLOW REMAINS A BIT NOISY WITH RESPECT TO WEAK ENERGY MOVING
THROUGH...BUT IT SHOULDN/T BE ENOUGH TO RUIN A DRY FORECAST.
TEMPS WILL CONTINUE AT OR SLIGHTLY BELOW NORMAL THIS PERIOD.
.MONDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS LOW.
THE GFS AND THE ECMWF ARE AT ODDS WITH HANDLING SURFACE
CYCLOGENESIS OVER THE NORTHERN/CENTRAL PLAINS MONDAY NIGHT WITH
THE LOW MOVING ACROSS THE WESTERN GREAT LAKES TUESDAY INTO TUESDAY
NIGHT. THE GFS IS FAR MORE ENERGETIC AND DEEPER WITH THE SYSTEM
COMPARED TO THE EC. THE GFS IS SHOWING A RATHER POTENT MID LEVEL
SHORT WAVE PUNCHING ACROSS THE NRN TIER OF THE U.S. MONDAY
NIGHT...WHILE THE EC IS WEAKER AND THE CANADIAN A COMPROMISE
BETWEEN THE TWO. WE SHOULD SEE SOME DECENT WARM AIR ADVECTION
ACROSS THE AREA MONDAY NIGHT IN THE SOUTHERLY FLOW AHEAD OF THE
LOW...AND THIS SHOULD BRING US SOME LIGHT PRECIP. TEMPERATURES
ARE STILL NEAR THRESHOLDS FOR SNOW...SO SOME SNOW AND MIX IS
POSSIBLE...AT LEAST BEFORE THE WARM AIR BLOWS IN. WE SHOULD REMAIN
WITHIN A SOMEWHAT INVERTED TROUGH SCENARIO THROUGH WEDNESDAY...SO
CHANCY POPS THROUGH MUCH OF THIS PERIOD INTO THURSDAY.
&&
.AVIATION/00Z TAFS/...
COULD SEE A BIT MORE WIDESPREAD COVERAGE IN SHOWERS
LATE AFTERNOON INTO TONIGHT AS A WAVE SLIDES THROUGH. SHOULD
BE MAINLY IN THE FORM OF RAIN...THOUGH A MIX WITH OR BRIEF
CHANGEOVER TO SNOW NOT OUT OF THE QUESTION IN THE NORTHERN
FORECAST AREA AFTER MIDNIGHT.
MAY SEE MVFR CIGS FOR A TIME THIS EVENING/TONIGHT AS THE WAVE
SLIDES THROUGH...WITH MAINLY VFR CONDITIONS AND DRY WEATHER EXPECTED
FRIDAY AS HIGH PRESSURE BUILDS IN.
&&
.MARINE...
WINDS WILL EASE LATER THIS AFTERNOON AND INTO THE EVENING. SMALL
CRAFT ADVISORY TIME OF 00Z STILL LOOKS GOOD.
NORTHEAST WINDS WILL BE ON THE BREEZY SIDE FRIDAY...BUT SHOULD
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WAVES WILL LIKELY BUILD TO
2 TO 4 FEET.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.
&&
TONIGHT/FRIDAY AND AVIATION/MARINE...DDV
FRIDAY NIGHT THROUGH THURSDAY...DAVIS
Hazardous weather outlook, Mar 17, 6:35 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT THU MAR 17 2016
WIZ046-047-051-052-056>060-062>072-190045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
735 PM CDT THU MAR 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
THE WISCONSIN RIVER AT THE WISCONSIN DELLS AND PORTAGE IS EXPECTED
TO REACH FLOOD STAGE TONIGHT INTO FRIDAY. PORTAGE SHOULD
EVENTUALLY REACH MAJOR FLOOD STAGE LEVELS. THE RIVER IS EXPECTED
TO CREST AROUND 19.5 FEET WHICH WILL RESULT IN STREET FLOODING IN
THE PORTAGE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THE WISCONSIN RIVER AT PORTAGE IS EXPECTED TO REMAIN ABOVE MAJOR
FLOOD STAGE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-190045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
735 PM CDT THU MAR 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
PASSING LOW PRESSURE MAY CAUSE WIND GUSTS TO REACH SMALL CRAFT
ADVISORY LEVELS NEXT TUESDAY AND WEDNESDAY.
WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Mar 17, 3:46 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HIGH SUST WINDS 3 N PLEASANT PRAIRIE 42.60N 87.93W
03/16/2016 M44 MPH KENOSHA WI ASOS
0115 PM HIGH SUST WINDS MONROE 42.60N 89.64W
03/16/2016 M49 MPH GREEN WI AWOS
GUST OF 55 MPH.
1255 PM HIGH SUST WINDS MINERAL POINT 42.86N 90.18W
03/16/2016 M43 MPH IOWA WI AWOS
GUST OF 53 MPH.
1255 PM HIGH SUST WINDS JUNEAU 43.41N 88.70W
03/16/2016 M40 MPH DODGE WI AWOS
GUST OF 49 MPH.
1227 PM HIGH SUST WINDS 5 SW KEWASKUM 43.47N 88.30W
03/16/2016 M51 MPH WASHINGTON WI MESONET
MESONET STATION 4 SW KEWASKUM /E7851/
0400 PM NON-TSTM WND GST 1 ESE SHEBOYGAN 43.75N 87.69W
03/16/2016 M46 MPH LMZ643 WI BUOY
SUSTAINED AT 37 MPH. BUOY STATION SHEBOYGAN
LAKESHORE /SGNW3/
0100 PM NON-TSTM WND GST 1 ESE SHEBOYGAN 43.75N 87.69W
03/16/2016 M46 MPH LMZ643 WI BUOY
BUOY STATION SHEBOYGAN LAKESHORE /SGNW3/
0550 PM NON-TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
03/16/2016 M53 MPH LMZ645 WI BUOY
SUSTAINED AT 33 MPH. MILWAUKEE LAKESHORE
/MLWW3/
0200 PM NON-TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
03/16/2016 M46 MPH LMZ645 WI C-MAN STATION
MARINE STATION MILWAUKEE LAKESHORE /MLWW3/
0440 PM NON-TSTM WND GST 1 NE KENOSHA 42.59N 87.81W
03/16/2016 M55 MPH LMZ646 WI MESONET
SUSTAINED AT 39 MPH. MESONET STATION KENOSHA
LAKESHORE /KNSW3/
0200 PM NON-TSTM WND GST 1 NE KENOSHA 42.59N 87.81W
03/16/2016 M48 MPH LMZ646 WI MESONET
MESONET STATION KENOSHA LAKESHORE /KNSW3/
0454 PM NON-TSTM WND GST 1 E GREENFIELD 42.96N 87.99W
03/16/2016 M52 MPH MILWAUKEE WI TRAINED SPOTTER
0453 PM NON-TSTM WND GST 3 N PLEASANT PRAIRIE 42.60N 87.93W
03/16/2016 M56 MPH KENOSHA WI ASOS
0425 PM NON-TSTM WND GST 3 SE EAGLE 42.85N 88.44W
03/16/2016 M56 MPH WAUKESHA WI MESONET
MESONET STATION 2 SE EAGLE /C8077/
0355 PM NON-TSTM WND GST 1 W MUSKEGO 42.89N 88.14W
03/16/2016 M51 MPH WAUKESHA WI MESONET
MESONET STATION MUSKEGO /AR976/
0355 PM NON-TSTM WND GST MONROE 42.60N 89.64W
03/16/2016 M58 MPH GREEN WI ASOS
0345 PM NON-TSTM WND GST 3 SSW WAUKESHA 42.97N 88.26W
03/16/2016 M61 MPH WAUKESHA WI TRAINED SPOTTER
POWER OUT.
0313 PM NON-TSTM WND GST 1 SE ELKHORN 42.66N 88.53W
03/16/2016 M55 MPH WALWORTH WI MESONET
MESONET STATION 1 SE ELKHORN /EKNW3/
0255 PM NON-TSTM WND GST 2 WNW BURLINGTON 42.69N 88.31W
03/16/2016 M48 MPH RACINE WI AWOS
AWOS STATION BURLINGTON /BUU/
0255 PM NON-TSTM WND GST 1 SE REEDSBURG 43.53N 89.98W
03/16/2016 M43 MPH SAUK WI AWOS
AWOS STATION REEDSBURG AIRPORT /C35/
0253 PM NON-TSTM WND GST 4 SE SULLIVAN 42.97N 88.55W
03/16/2016 M55 MPH JEFFERSON WI OFFICIAL NWS OBS
PEAK WIND GUST SO FAR AT NWS
MILWAUKEE/SULLIVAN.
0245 PM NON-TSTM WND GST 2 E BUTLER 43.11N 88.03W
03/16/2016 M51 MPH MILWAUKEE WI CO-OP OBSERVER
CO-OP OBSERVER STATION MILWAUKEE TIMMERMAN
ARPT /MWC/
0240 PM NON-TSTM WND GST 3 SE EAGLE 42.85N 88.44W
03/16/2016 M52 MPH WAUKESHA WI MESONET
MESONET STATION 2 SE EAGLE /C8077/
0240 PM NON-TSTM WND GST 1 W MUSKEGO 42.89N 88.14W
03/16/2016 M49 MPH WAUKESHA WI MESONET
MESONET STATION MUSKEGO /AR976/
0230 PM NON-TSTM WND GST 3 E WEST BEND 43.42N 88.13W
03/16/2016 M51 MPH WASHINGTON WI AWOS
AWOS STATION WEST BEND MUNICIPAL AIRPORT
/ETB/
0230 PM NON-TSTM WND GST 2 W NORTH BAY 42.76N 87.81W
03/16/2016 M51 MPH RACINE WI ASOS
ASOS STATION RACINE BATTEN AIRPORT /RAC/
0228 PM NON-TSTM WND GST 4 NW KEKOSKEE 43.57N 88.61W
03/16/2016 M51 MPH DODGE WI MESONET
MESONET STATION 4 NW KEKOSKEE /MAYW3/
0223 PM NON-TSTM WND GST 1 WNW JACKSON 43.32N 88.19W
03/16/2016 M55 MPH WASHINGTON WI MESONET
MESONET STATION 1 W JACKSON /JAKW3/
0221 PM NON-TSTM WND GST JACKSON 43.32N 88.17W
03/16/2016 M52 MPH WASHINGTON WI MESONET
MESONET STATION JACKSON /AP732/
0217 PM NON-TSTM WND GST 1 SE ELKHORN 42.66N 88.53W
03/16/2016 M52 MPH WALWORTH WI MESONET
MESONET STATION 1 SE ELKHORN /EKNW3/
0215 PM NON-TSTM WND GST 4 WNW WEST BEND 43.45N 88.26W
03/16/2016 M53 MPH WASHINGTON WI MESONET
MESONET STATION 4 WNW WEST BEND /C9712/
0207 PM NON-TSTM WND GST 3 S EDGERTON 42.79N 89.07W
03/16/2016 M46 MPH ROCK WI MESONET
MESONET STATION 3 S EDGERTON /E5754/
0156 PM NON-TSTM WND GST 2 ENE TWIN LAKES 42.53N 88.22W
03/16/2016 M59 MPH KENOSHA WI MESONET
MESONET STATION 2 ENE TWIN LAKES /D6766/
0155 PM NON-TSTM WND GST 1 WNW MIDDLETON 43.11N 89.53W
03/16/2016 M55 MPH DANE WI AWOS
AWOS STATION 1 WNW MIDDLETON /C29/
0154 PM NON-TSTM WND GST 3 NE MAPLE BLUFF 43.14N 89.34W
03/16/2016 M46 MPH DANE WI ASOS
ASOS STATION MADISON DANE COUNTY AIRPORT
/MSN/
0148 PM NON-TSTM WND GST 1 SSE WEST ALLIS 43.00N 88.02W
03/16/2016 M50 MPH MILWAUKEE WI MESONET
MESONET STATION WEST ALLIS /D5010/
0148 PM NON-TSTM WND GST 2 WSW FOND DU LAC 43.77N 88.49W
03/16/2016 M51 MPH FOND DU LAC WI ASOS
ASOS STATION FOND DU LAC AIRPORT /FLD/
0145 PM NON-TSTM WND GST 5 SSW JANESVILLE 42.62N 89.04W
03/16/2016 M45 MPH ROCK WI AWOS
AWOS STATION JANESVILLE / ROCK CO ARPT /JVL/
0140 PM NON-TSTM WND GST 2 ESE WEST BEND 43.41N 88.15W
03/16/2016 M45 MPH WASHINGTON WI MESONET
MESONET STATION 1 ESE WEST BEND /E0943/
0135 PM NON-TSTM WND GST 1 N JUNEAU 43.43N 88.70W
03/16/2016 M55 MPH DODGE WI AWOS
AWOS STATION DODGE COUNTY APT /UNU/
0132 PM NON-TSTM WND GST 2 W CUDAHY 42.95N 87.90W
03/16/2016 M51 MPH MILWAUKEE WI ASOS
ASOS STATION MILWAUKEE GEN MITCHELL ARPT
/MKE/
0128 PM NON-TSTM WND GST 6 WNW SPRING GREEN 43.21N 90.19W
03/16/2016 M51 MPH SAUK WI ASOS
ASOS STATION LONE ROCK TRI-COUNTY AIRPORT
/LNR/
0125 PM NON-TSTM WND GST 2 S WEST ALLIS 42.98N 88.04W
03/16/2016 M45 MPH MILWAUKEE WI MESONET
MESONET STATION 1 S WEST ALLIS /D5497/
0120 PM NON-TSTM WND GST 4 NE BROWNSVILLE 43.66N 88.44W
03/16/2016 M52 MPH FOND DU LAC WI MESONET
MESONET STATION 4 NE BROWNSVILLE /FNDW3/
0117 PM NON-TSTM WND GST 4 E OXFORD 43.79N 89.48W
03/16/2016 M50 MPH MARQUETTE WI MESONET
MESONET STATION 4 E OXFORD /PAKW3/
0115 PM NON-TSTM WND GST 3 N WEST BARABOO 43.52N 89.77W
03/16/2016 M43 MPH SAUK WI AWOS
AWOS STATION BARABOO /DLL/
0114 PM NON-TSTM WND GST 3 E LAKE WISCONSIN 43.37N 89.52W
03/16/2016 M47 MPH COLUMBIA WI MESONET
MESONET STATION 2 E LAKE WISCONSIN /AU500/
0100 PM NON-TSTM WND GST 2 NE MILWAUKEE 43.06N 87.89W
03/16/2016 M50 MPH MILWAUKEE WI MESONET
MESONET STATION 1 NE MILWAUKEE /E0512/
1255 PM NON-TSTM WND GST JUNEAU 43.41N 88.70W
03/16/2016 M49 MPH DODGE WI AWOS
SUSTAINED WIND SPEED OF 40 MPH.
1255 PM NON-TSTM WND GST MINERAL POINT 42.86N 90.18W
03/16/2016 M53 MPH IOWA WI AWOS
SUSTAINED WIND SPEED 43 MPH.
1255 PM NON-TSTM WND GST 3 SE LINDEN 42.89N 90.24W
03/16/2016 M53 MPH IOWA WI AWOS
AWOS STATION MINERAL POINT /MRJ/
1255 PM NON-TSTM WND GST 3 ENE MONROE 42.62N 89.59W
03/16/2016 M56 MPH GREEN WI AWOS
AWOS STATION MONROE /EFT/
1245 PM NON-TSTM WND GST 2 N WAUKESHA 43.04N 88.23W
03/16/2016 M45 MPH WAUKESHA WI AWOS
AWOS STATION WAUKESHA AIRPORT /UES/
1240 PM NON-TSTM WND GST 1 SW MADISON 43.07N 89.41W
03/16/2016 M49 MPH DANE WI MESONET
MESONET STATION 1 WSW MADISON /UWI01/
1214 PM NON-TSTM WND GST 2 NNW PARDEEVILLE 43.57N 89.32W
03/16/2016 M46 MPH COLUMBIA WI MESONET
MESONET STATION 2 NNW PARDEEVILLE /PEEW3/
1117 AM NON-TSTM WND GST 3 NE FOND DU LAC 43.81N 88.40W
03/16/2016 M49 MPH FOND DU LAC WI CO-OP OBSERVER
0530 PM NON-TSTM WND DMG 1 N WEST ALLIS 43.03N 88.03W
03/16/2016 MILWAUKEE WI DEPT OF HIGHWAYS
ROAD SIGN KNOCKED DOWN ON I-94 AT US 45.
MULTIPLE LANES CLOSED ON I-94.
0515 PM NON-TSTM WND DMG 1 E GREENFIELD 42.97N 87.98W
03/16/2016 MILWAUKEE WI BROADCAST MEDIA
SOFTWOOD TREE SNAPPED. FELL ON HOUSE ROOF.
0400 PM NON-TSTM WND DMG 1 NNW OREGON 42.94N 89.39W
03/16/2016 DANE WI TRAINED SPOTTER
SMALL TREE UPROOTED. TIME ESTIMATED.
0330 PM NON-TSTM WND DMG 1 WNW STOUGHTON 42.92N 89.24W
03/16/2016 DANE WI TRAINED SPOTTER
TREES SNAPPED.
0316 PM NON-TSTM WND DMG 2 NW MILWAUKEE 43.06N 87.93W
03/16/2016 MILWAUKEE WI BROADCAST MEDIA
TREE FELL ON A SCHOOL BUS AT 9TH STREET AND
HADLEY STREET. NO INJURIES REPORTED.
0300 PM NON-TSTM WND DMG 2 S BLANCHARDVILLE 42.78N 89.86W
03/16/2016 LAFAYETTE WI NWS EMPLOYEE
POWER POLE SNAPPED ON HWY 78. TIME
ESTIMATED.
0245 PM NON-TSTM WND DMG 1 ESE DODGEVILLE 42.96N 90.11W
03/16/2016 IOWA WI LAW ENFORCEMENT
SEMI OVERTURNED ON HIGHWAY 151 NEAR
DODGEVILLE.
0220 PM NON-TSTM WND DMG 2 NNE GREENFIELD 42.99N 87.99W
03/16/2016 MILWAUKEE WI BROADCAST MEDIA
LARGE PINE TREE DOWN CAUSING DAMAGE TO TWO
HOMES.
1230 PM NON-TSTM WND DMG WATERFORD 42.76N 88.22W
03/16/2016 RACINE WI EMERGENCY MNGR
DOWNED POWER LINES DUE TO FALLEN TREE
BRANCHES. WE ENERGIES REPORTING ABOUT 2500
CUSTOMERS WITHOUT POWER.
1214 PM NON-TSTM WND DMG 3 WNW MILWAUKEE 43.06N 87.96W
03/16/2016 MILWAUKEE WI BROADCAST MEDIA
LARGE TREE SNAPPED NEAR CENTER AND
35TH...DOWNING POWER LINES AND TRANSFORMERS.
0202 AM NON-TSTM WND DMG GREENDALE 42.94N 88.00W
03/16/2016 MILWAUKEE WI BROADCAST MEDIA
TWO TREES DOWN ON W GRANGE AVE. BETWEEN 60TH
AND 68TH STREETS.
0212 AM NON-TSTM WND GST 3 W JACKSON 43.32N 88.22W
03/16/2016 M52 MPH WASHINGTON WI TRAINED SPOTTER
GARBAGE BINS BLOWN OVER.
0330 PM TSTM WND DMG 1 W STOUGHTON 42.92N 89.24W
03/16/2016 DANE WI TRAINED SPOTTER
TREES SNAPPED.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMFlood, Columbia
- When
- March 17, 8:30 PM CST to March 21, 9:15 PM CST
- Where
- Columbia County, 4.09 mi WSW of Portage Arpt to 0.37 mi WSW of Portage Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.539, -89.549
The Wisconsin River near Portage reached major flood stage, eventually cresting at 19.62 feet. Widespread flooding of the Blackhawk Park and Long Lake areas occurred with many flooded roads and road closures in that area. Some seasonal homes along Old River Road were surrounded by floodwaters. Levee Rd., west of Portage but south of the river, was sandbagged in order to keep open. Farther south in the Town of Dekorra, a few homes had floodwaters in the first floor along with the flooding of outbuildings. Floodwaters also flowed over County Highway J, V, and River Oaks Road in the Town of Dekorra. Some residents had to use canoes or boats for transportation to and from their homes. On the west side of Portage and north of the river, floodwaters affected Summit Ave. and River Shores Rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 17, 2016$602 million · 2.5 in hail · 35 events
- Hail and Damaging Winds in Louisiana, March 17 to 18, 20161 death · 2 injured · 2 in hail · 13 events
- Flash Flooding and Hail in Mississippi, March 17 to 18, 2016$1.2 million · 2.75 in hail · 52 events
- Hail and Damaging Winds in Texas, March 17, 2016$260,000 · 1.5 in hail · 15 events
- Damaging Winds and Strong Wind in Massachusetts, March 17, 2016$139,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Louisiana, March 17 to 18, 2016$124,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Alabama, March 17, 2016$54,000 · 1 in hail · 12 events
- Damaging Winds and Strong Wind in Rhode Island, March 17, 2016$31,000 · 50 kt wind · 5 events
- Damaging Wind and Strong Wind in Connecticut, March 17, 2016$21,000 · 3 events
- Winter Storm in Wyoming, March 17 to 18, 201617 events
- Hail and Damaging Wind in Maine, March 17, 20161.75 in hail · 15 events
- High Surf in Hawaii, March 17 to 21, 201613 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619262.